Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: Should I trust online HGH products?
|kreuzer - Fri Jan 16, 2009 12:53 am||
I'm 18 years old, male, Asian, about 170 cm in height. I am still growing naturally, and my current height is certainly within the acceptable range but I was thinking of maybe obtaining some sort of boost.
After browsing the internet I have found several products and stopped on the website http://www.HumanGrowthHormones.com, which advocates using HGH for growth purposes. Being hot-headed I ordered a bottle of their product but upon receiving it am currently having doubts.
Should this product be trusted? After some research I have seen that the FDA has not approved the use of HGH for other that disease-treating purposes. However, the active ingredients on the bottle is not the growth hormone itself but several amino acids (such as L-Tyrosine, L-valine, L-isoleucine and several others) as well as the Chromium Glucose Tolerance Factor. The quantity of each amino acid in the "proprietary blend" is not mentioned.
Should I continue taking this product? If so, is there any side effects I should be worried about? I have read several undesirable effects linked to amino acid supplements online, even including certain fatal prion diseases.
Apologies for the rather long post, and any recommendations or answers are greatly appreciated.
Thanks a lot,
|John Kenyon, CNA - Wed Feb 25, 2009 10:01 pm||
Hello Steve --
While there's not much to be concerned about regarding side effects, so long as the supplements are taken as directed, there's also not much to get excited about in terms of weight management. Tyrosine does have the potential, in high enough dosages, to cause agitation, increased heart rate, anxiety, etc. The problem with these supplements acquire via on-line sources, is that they are not well-regulated, so it's difficult to know with any certainty what you're ingesting in terms of actual doseage, not to mention purity.
I generally discourage use of this sort of vague "miracle" supplement, especially if acquire through on-line sources, since at least some of the more reputable retail "health" outlets take some care with being knowlegeable and carrying well-produced and fairly correct brands. This is still sometimes a questionable practice, but at least you have some chance of knowing precisely what you've bought.
I hope this is helpful to you. Best of luck to you, and please follow up with us here as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.